Duke Mathematical Journal

New complex- and quaternion-hyperbolic reflection groups

Daniel Allcock

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 103, Number 2 (2000), 303-333.

First available in Project Euclid: 17 August 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11H06: Lattices and convex bodies [See also 11P21, 52C05, 52C07]
Secondary: 11E39: Bilinear and Hermitian forms 11F06: Structure of modular groups and generalizations; arithmetic groups [See also 20H05, 20H10, 22E40] 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx]


Allcock, Daniel. New complex- and quaternion-hyperbolic reflection groups. Duke Math. J. 103 (2000), no. 2, 303--333. doi:10.1215/S0012-7094-00-10326-2. http://projecteuclid.org/euclid.dmj/1092749438.

Export citation


  • D. Allcock, Reflection groups on the octave hyperbolic plane, J. Algebra 213 (1999), 467--498.
  • --------, The Leech lattice and complex hyperbolic reflections, to appear in Invent. Math.
  • D. Allcock, J. Carlson, and D. Toledo, A complex hyperbolic structure for moduli of cubic surfaces, C. R. Acad. Sci. Paris Sér. I Math. 326 (1998), 49--54.
  • --------, The complex hyperbolic geometry of the moduli space of cubic surfaces, preprint, 2000.
  • C. Bachoc, Voisinage au sens de Kneser pour les réseaux quaternioniens, Comment. Math. Helv. 70 (1995), 350--374.
  • C. Bachoc and G. Nebe, Classification of two genera of 32-dimensional lattices of rank 8 over the Hurwitz order, Experiment. Math. 6 (1997), 151--162.
  • R. E. Borcherds, Automorphism groups of Lorentzian lattices, J. Algebra 111 (1987), 133--153.
  • --. --. --. --., Lattices like the Leech lattice, J. Algebra 130 (1990), 219--234.
  • A. Borel and Harish-Chandra, Arithmetic subgroups of algebraic groups, Ann. of Math. (2) 75 (1962), 485--535.
  • J. H. Conway, The automorphism group of the 26-dimensional even unimodular Lorentzian lattice, J. Algebra 80 (1983), 159--163.
  • J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, Atlas of Finite Groups: Maximal Subgroups and Ordinary Characters for Simple Subgroups, Oxford Univ. Press, Oxford, 1985.
  • J. H. Conway, R. A. Parker, and N. J. A. Sloane, The covering radius of the Leech lattice, Proc. Roy. Soc. London Ser. A 380 (1982), 261--290.
  • J. H. Conway and N. J. A. Sloane, Laminated lattices, Ann. of Math. (2) 116 (1982), 593--620.
  • --. --. --. --., The Coxeter-Todd lattice, the Mitchell group, and related sphere packings, Math. Proc. Cambridge Philos. Soc. 93 (1983), 421--440.
  • --------, Sphere Packings, Lattices and Groups, Grundlehren Math. Wiss. 290, Springer, New York, 1988.
  • H. S. M. Coxeter, ``Factor groups of the braid groups'' in Proceedings of the Fourth Canadian Mathematical Congress (Banff, 1957), Toronto Univ. Press, 1959, 95--122.
  • H. S. M. Coxeter and W. O. J. Moser, Generators and Relations for Discrete Groups, $4$th ed., Ergeb. Math. Grenzgeb. (3) 14, Springer, Berlin, 1980.
  • P. Deligne and G. D. Mostow, Monodromy of hypergeometric functions and nonlattice integral monodromy, Inst. Hautes Études Sci. Publ. Math. 63 (1986), 5--89.
  • W. Feit, Some lattices over $Q(\sqrt-3)$, J. Algebra 52 (1978), 248--263.
  • J. Milnor and D. Husemoller, Symmetric Bilinear Forms, Ergeb. Math. Grenzgeb. (3) 73, Springer, New York, 1973.
  • G. D. Mostow, On a remarkable class of polyhedra in complex hyperbolic space, Pacific J. Math. 86 (1980), 171--276.
  • --. --. --. --., Generalized Picard lattices arising from half-integral conditions, Inst. Hautes Études Sci. Publ. Math. 63 (1986), 91--106.
  • --. --. --. --., On discontinuous action of monodromy groups on the complex $n$-ball, J. Amer. Math. Soc. 1 (1988), 555--586.
  • W. P. Thurston, ``Shapes of polyhedra and triangulations of the sphere'' in The Epstein Birthday Schrift, Geom. Topol. Monogr. 1, Geom. Topol., Coventry, 1998, 511--549. (electronic).
  • É. B. Vinberg, The groups of units of certain quadratic forms (in Russian), Mat. Sb. (N.S.) 87 (1972), 18--36.; English translation in Math. USSR-Sb. 87 (1972), 17--35.
  • --. --. --. --., On unimodular integral quadratic forms, Funct. Anal. Appl. 6 (1972), 105--111.
  • É. B. Vinberg and I. M. Kaplinskaja, On the groups $O_18,1(Z)$ and $O_19,1(Z)$ (in Russian), Dokl. Akad. Nauk SSSR 238 (1978), 1273--1275.; English translation in Soviet Math. Dokl. 19 (1978), 194--197.